Census Bureau data, there are some 76.4 million people in the “baby boomer” generation (born between 19).
The increasing number of older adults requires clinicians to consider the unique care needs of geriatric patients — and that includes appropriate medication therapies.
Thirty percent of hospital admissionsin elderly patients may be linked to drug-related problems or drug toxic effects.1 Ad-verse drug events (ADEs) have been linkedto preventable problems in elderly pa-tients suchasdepression, constipation, falls,immobility, confusion, and hip frac-tures.1,2 A 1997 study of ADEs found that35% of ambulatory older adults experi-enced an ADEand29%requiredhealth careservices (physician, emergency depart-ment, orhospitalization) for the ADE.1 Sometwo thirds of nursing facility residents have ADEs over a 4-year period.3 Of these ADEs,1 in 7 results in hospitalization.4Recent estimates of the overall hu-man and economic consequences ofmedi-cation-related problems vastly exceed thefindings of the Institute of Medicine (IOM)on deaths from medical errors, estimatedto cost the nation $8 billion annually.5 In2000, it is estimated that medication-related problems caused 106000 deathsannually at a cost of $85 billion.6 Othershave calculated the cost of medication-related problems to be $76.6 billion to am-bulatory care, $20 billion to hospitals, and$4 billion to nursing home facilities.2,7,8 Ifmedication-related problemswere rankedas a disease by cause of death, it would bethe fifth leading cause of death in the United States.9 The prevention and rec-ognition of drug-related problems in el-derly patients and other vulnerable popu-lations is one of the principal health carequality and safety issues for this decade. All rights reserved.(REPRINTED WITH CORRECTIONS) at Emory University, on September 15, 2008 from -delivered lunch--her half-eaten lunch is their dinner.
The aforementioned IOM report hasfocused increased attention on finding so-lutions for unsafe medication practices,polypharmacy, and drug-related problemsin the care of older adults. An elderly white widow has to choose between buying winter boots and buying food--she bought the boots.
The second full sentence in the left column should have read "Reserpine was changed to be avoided only at doses greater than 0.25 mg, and disopyramide phosphate avoidance now only refers to the non-extended release formulation." This correction was made previously to online versions of this article.
American Geriatrics Society 2015 Beers Criteria Update Expert Panel. [42 references] Pub Med American Geriatrics Society 2015 Beers Criteria Update Expert Panel. [42 references] Pub Med This is the current release of the guideline.
Si vous êtes membre de la communauté CNRS (Centre National de la Recherche Scientifique) ou ESR français (Enseignement Supérieur et Recherche), la barre de recherche permet d’accéder à Refdoc, catalogue contenant plus de 53 millions de références bibliographiques. With the search bar you can access directly and consult over 53 million bibliographic records for free.
Cat.inist, c’est le signalement de plus de plus de 20 millions de références bibliographiques (depuis 1973) issues des collections du fonds documentaire de l'Inist-Cnrs et couvrant l'ensemble des champs de la recherche mondiale en science, technologie, médecine, sciences humaines et sociales. Cat.inist is made up of over 20 million bibliographic records (from 1973 onwards) for documents from Inist-Cnrs collections covering all world research fields in science, technology, medicine, the humanities and social sciences.
Many of these records provide links to documents available in open access.
If you are a member of the CNRS (National Center For Scientific Research) or the French Higher Education and Research communities, you can use the search bar to access Refdoc, a catalogue containing over 53 million bibliographic records.
Upper gastrointestinal ulcers, gross bleeding, or perforation caused by NSAIDs occur in approximately 1% of patients treated for 3–6 months and in ~2–4% of patients treated for 1 year; these trends continue with longer duration of use Indomethacin is more likely than other NSAIDs to have adverse CNS effects.